MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM
Catalog Number 779115555
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with t10 fracture-thoracic kyphosis and underwent arthrodesis at t3-s1.Post-op, the connectors broke preventing from fusion.As the result, patient suffered with pain.T3-sacrum arthrodesis, rod replacement, screw replacement and nut replacement were performed as a revision surgery.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection of the connector confirmed deformation of the rim of the rod entry point and various witness marks.The uneven witness marks inside the rod connector indicate the rod was not seated flush and parallel against the break off screw.The set screw appear to have backed out causing the rods to slip and flex causing the damage to the rod connector.This is consistent with the screw backing out overtime.: radiographic image review: post-op x-rays for bony segment thoraco-pelvic fixation for kyphotic deformity shows displacement of rods from connectors bilaterally.The connection between the upper and lower segments of the instrumentation occurs at the apex of the kyphotic deformity.This is a natural place for hardware failure to happen if fusion has not occurred.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8144596
Report Number1030489-2018-01618
Device Sequence Number11189035
Product Code NKB
UDI-Device Identifier00613994739353
UDI-Public00613994739353
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number779115555
Device Lot Number0586692W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient Weight55